February 21, 2008

Yeast Infections and New Directions

Well being sick was therapeutic, but taking antibiotics wasn't.  I wound up with a yeast infection towards in the last few days I was on amoxicillin.  That naturally caused a flare, which put a damper on Valentine's Day activities.  

I saw my doctor for a refill appointment last week and told him that I wanted to start a support group in the area.  He told me that he would hand out brochures and fliers for me.  So far I haven't heard from anyone, but it's only been a few days.  I hope I can generate enough interest.  
I think blogging and forums are so helpful, I can only imagine a support group would be even better.  I'm learning so much from other women's stories online and I want to share it with others.  Living with vulvodynia can make you feel so isolated and ashamed.  Having a tangible network of other women who understand could make such a difference.      

I finally dragged my kneeling chair to work and it helps.  I still have pain, but it's considerably better than sitting in a conventional desk chair.  Being lazy on Tuesday, I accidently tested the difference.  I had a lot of work and I needed to be incredibly focused.  I thought being comfortable would help, so I sat in a large desk chair.  After 3 hours I was so flared; it was awful.  I was planning to go to the gym and run errands after work, but all I could do was go home and recline to try and quite my pudendal nerve.  

The following day, I only used the kneeling chair.  I didn't go home in nearly as much pain.  

God, I don't know what happened to me in the last few months.  I used to go days and days without pain.  Now I'm lucky if I get a few hours.  It sucks.  I can't think of a better way to explain it.  

But I'm soldiering on.  I'm putting a lot of my energy into my class and trying to remain proactive in my care.  I'm thinking about switching from Lyrica to Neurontin.  There are considerably fewer side effects on Neurontin and on Lyrica, I have to deal with virtually ALL the side effects.  

My memory is terrible because of Lyrica.  I'm in the most important relationship of my life and there is so much I just can't remember from the past year.  It's embarrassing.  I feel guilty, but I can't help it.  Before Lyrica, I had a remarkable memory.  I could recreate every moment to the smallest detail.  Now it's a blur.  I've been in this drug-induced fog since January 2007.  Don't get me wrong.  I need the drugs.  They help make life livable, but I think I can do better.  At least I hope I can.  

Weight gain has also been an issue.  I've probably gained 30 pounds in the last year.  I've always been on the slight side and 30 pounds is a lot.  The weight completely changed my figure.  While I liked having boobs for the first time in my life, I didn't like the rest of it at all.  

I've been going to the gym for 4 months and that's helped, but I'd like to lose a few more pounds.  Maybe changing drugs will make that a little easier.  


2 comments:

Hailey Harris said...
This comment has been removed by a blog administrator.
Herina said...

Nice post, thanks for sharing this wonderful and useful information with us.

Green Tea